MAUDE Adverse Event Report: BARD ACCESS SYSTEMS WINGED INFUSION SET 20G X 1 IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BARD ACCESS SYSTEMS WINGED INFUSION SET 20G X 1 IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recx3154 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (recx3154) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that a leakage occurs upon connection for the device: winged infusion set.Aspiration of air thru the luer-lock connection.The problem occured multiple times.The issue happens as well with luer as luer-lock connections (e.G.Syringe, posiflush, luer adapter for blood withdrawal).This report addresses the first device.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak at the connection is confirmed but the exact cause remains unknown.Two 20 ga x 1 in winged infusion sets were returned with two opened packages.The lot number on the packaging showed lot: recx3154.The samples were flushed with water using a luer lock 12 ml syringe.Difficulty connecting the syringe was noted; however, no leaks were observed during infusion and aspiration.Microscopic observation of the luer orifices revealed them to be non-concentric.The luers had an oval shape.Longitudinal material stress whitening was observed at the apex regions of the oval shaped orifices on both samples.This suggests the luers were exposed to external forces leading to the deformation observed.An iso compliant taper gauge was used and the luers were found to be out of specification.Since the source of the damage could not be determined from the samples provided, the complaint is confirmed, but the cause is unknown.Possible contributing factors include handling and storage conditions.A lot history review (lhr) of recx3154 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (recx3154) have been reported from the same facility in belgium.
 
Event or Problem Description
It was reported that a leakage occurs upon connection for the device: winged infusion set.Aspiration of air through the luer-lock connection.The problem occured multiple times.The issue happens as well with luer as luer-lock connections (e.G.Syringe, posiflush, luer adapter for blood withdrawal).This report addresses the first device.

Brand Name
WINGED INFUSION SET 20G X 1 IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9123061
Report Number3006260740-2019-02842
Device Sequence Number2333324
Product Code FMI
UDI-Device Identifier00801741065811
UDI-Public(01)00801741065811
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0604200
Device Lot NumberRECX3154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1